| Catalog Number |
C7036 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
07/21/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A facility reported that during thoracic meningioma high surgery, the cusa clarity 36khz handpiece (c7036) overheated and burned the patient's dura mater.They applied medical glue to close it, and completed the surgery by coagulation with scissors.The event led to an increase of surgery time of one hour or more.There was a risk of leak and risk of meningocele.The patient was an elderly person.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The cusa clarity 36khz handpiece (c7036) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the evaluation could not clearly verify the issue reported by the customer.The handpiece was tested with different tips, and the working temperature was in specification.The handpiece works properly - no faults were found.The functional test and safety check were successfully performed.Root cause - the complaint was not confirmed.The device passed all cosmetic and functional testing and meets specification, and no issue was determined.Probable root cause is that the handpiece tip overheated due to issue with irrigation system and/or aspiration settings.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.